Psychotic episode secondary to gonadotrophins

Research output: Contribution to journalArticlepeer-review

Standard

Psychotic episode secondary to gonadotrophins. / Rodrigues, José Daniel Machado; Lapa, Maria Georgina Santos; Brockington, Ian Fraser.

In: General Hospital Psychiatry, Vol. 36, No. 5, 01.09.2014, p. 549.e7-549.e8.

Research output: Contribution to journalArticlepeer-review

Harvard

APA

Vancouver

Author

Rodrigues, José Daniel Machado ; Lapa, Maria Georgina Santos ; Brockington, Ian Fraser. / Psychotic episode secondary to gonadotrophins. In: General Hospital Psychiatry. 2014 ; Vol. 36, No. 5. pp. 549.e7-549.e8.

Bibtex

@article{4ad7e0c6fc3f4ded82392ac5c6d17be2,
title = "Psychotic episode secondary to gonadotrophins",
abstract = "ObjectiveTo report a case of a substance-induced psychotic disorder secondary to ovulation induction therapy with gonadotrophins.MethodCase report.ResultsWe report a case of a psychotic episode secondary to gonadotrophins therapy. The acute episode was treated with antipsychotic (Aripiprazole). After 2 years the patient remains free of psychotic symptoms.ConclusionThere have been several reports correlating low levels of estrogen with psychotic symptoms, leading to studies evaluating the possible effect of this hormone as an antipsychotic. In this case, we report psychotic symptoms with high levels of estradiol, which is contrary to that theory.",
author = "Rodrigues, {Jos{\'e} Daniel Machado} and Lapa, {Maria Georgina Santos} and Brockington, {Ian Fraser}",
year = "2014",
month = sep,
day = "1",
doi = "10.1016/j.genhosppsych.2014.05.016",
language = "English",
volume = "36",
pages = "549.e7--549.e8",
journal = "General Hospital Psychiatry",
issn = "0163-8343",
publisher = "Elsevier",
number = "5",

}

RIS

TY - JOUR

T1 - Psychotic episode secondary to gonadotrophins

AU - Rodrigues, José Daniel Machado

AU - Lapa, Maria Georgina Santos

AU - Brockington, Ian Fraser

PY - 2014/9/1

Y1 - 2014/9/1

N2 - ObjectiveTo report a case of a substance-induced psychotic disorder secondary to ovulation induction therapy with gonadotrophins.MethodCase report.ResultsWe report a case of a psychotic episode secondary to gonadotrophins therapy. The acute episode was treated with antipsychotic (Aripiprazole). After 2 years the patient remains free of psychotic symptoms.ConclusionThere have been several reports correlating low levels of estrogen with psychotic symptoms, leading to studies evaluating the possible effect of this hormone as an antipsychotic. In this case, we report psychotic symptoms with high levels of estradiol, which is contrary to that theory.

AB - ObjectiveTo report a case of a substance-induced psychotic disorder secondary to ovulation induction therapy with gonadotrophins.MethodCase report.ResultsWe report a case of a psychotic episode secondary to gonadotrophins therapy. The acute episode was treated with antipsychotic (Aripiprazole). After 2 years the patient remains free of psychotic symptoms.ConclusionThere have been several reports correlating low levels of estrogen with psychotic symptoms, leading to studies evaluating the possible effect of this hormone as an antipsychotic. In this case, we report psychotic symptoms with high levels of estradiol, which is contrary to that theory.

U2 - 10.1016/j.genhosppsych.2014.05.016

DO - 10.1016/j.genhosppsych.2014.05.016

M3 - Article

VL - 36

SP - 549.e7-549.e8

JO - General Hospital Psychiatry

JF - General Hospital Psychiatry

SN - 0163-8343

IS - 5

ER -